MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® LI-ION BATTERY

ZOLL CIRCULATION AUTOPULSE® LI-ION BATTERY
Model Number 8700-0752
Medical Device Problem Codes Low Battery (2584); Battery Problem (2885)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was reproduced during functional testing and confirmed through archive data review of the autopulse lithium ion battery (sn (b)(4)).The battery was received with no physical damage.The battery was received with four green led illuminated on the battery status indicator.The battery was functionally tested by inserting into a good known reference autopulse multi chemistry charger (mcc) and the mcc illuminated a red battery charger led indicating that the mcc was unable to charge the battery.Review of the retrieved archive data revealed that prior to the event date, multiple incidence of the battery being left in the autopulse for an extended amount of time and the battery enetring a discharged state, and events wherein the battery was prematurely removed from the autopulse multi chemistry charger without completing the testing cycle.It was indicated that on (b)(6) 2018, the battery was reconditioned in the mcc and was able to successfully charge.Following this, another mcc charging cancellation was recorded.The archive data recorded multiple field effect transistor (fet) test and other battery errors during this event.These battery errors are due to a damaged transistor likely related to electro static discharge.
 
Event or Problem Description
During routine testing, a fully charged (four green led) autopulse li-ion battery (sn (b)(4)) was inserted into the autopulse platform and displayed a "replace battery" message.The user further tested the battery in the autopulse multi-chemistry charger (mcc), and battery charging was unsuccessful.The platform was tested and operated as expected with no issue.No patient involvement was reported.

Brand Name
AUTOPULSE® LI-ION BATTERY
Common Device Name
LI-ION BATTERY
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key7382959
Report Number3010617000-2018-00318
Device Sequence Number13761294
Product Code DRM
UDI-Device Identifier00849111001847
UDI-Public00849111001847
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0752
Device Catalogue Number8700-0752-08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2018
Initial Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1